Paramedics warn of synthetic marijuana's dangers
Paramedics are warning the public on the dangers of synthetic marijuana following several apparent overdoses at Westchester County Jail.
Thirteen inmates have suffered apparent overdoses over the last couple of days.
Authorities suspect that synthetic marijuana, often marketed as K2 or Spice, was the source of the overdoses. Tests are being conducted to determine exactly what the substance was.
The inmates were transported to area hospitals by paramedics with Empress Ambulance in Yonkers. They say a synthetic marijuana overdose can result in symptoms that include confusion, difficulty breathing, nausea, vomiting and complaints of mind-altering effects.
Lt. Michael Blecker, of Empress Ambulance, says the drug can also cause seizures and decrease blood flow to the heart.
An investigation is underway to determine how the drug entered the jail.
News 12 is told the drug, which inmates refer to as "Tucci," can be inhaled or placed in a drink.